Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS San Angelo, TX

April 24, 2007Jones County, Taylor County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 24, 2007, 11:03 AM CDT for Jones County, Taylor County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 24, 2007, 11:03 AM CDT (16:03 UTC)
Expired
Apr 24, 2007, 11:45 AM CDT
In force
42 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Jones County, TX, Taylor County, TX

The radar

The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.1 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1158 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 6:28 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 24, 6:28 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
628 AM CDT TUE APR 24 2007

.AVIATION...
MVFR CIGS OF BKN020-030 COVERED MUCH OF WEST CENTRAL TEXAS THIS
MORNING. SOME LCL CIGS OF OVC010 WERE LOCATED AROUND SONORA. A
DRYLINE WILL MOVE EAST ACROSS WEST CENTRAL TEXAS TODAY AND
TONIGHT. SCT TSTMS WILL DEVELOP ACROSS MAINLY THE EASTERN 2/3 OF
WEST CENTRAL TEXAS MAINLY AFTER 24/16Z. SOME OF THE STORMS MAY BE
SEVERE. ALSO...LLWS WILL CONTINUE THROUGH 24/15Z DUE TO SOUTHERLY
FLOW OF 50 TO 55 KNOTS AT 2000 FEET AGL.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT TUE APR 24 2007/

SHORT TERM (TODAY-WEDNESDAY NIGHT)...WILL FOCUS MAINLY ON EARLY
PERIODS WHERE THE MOST WEATHER WILL BE OCCURRING. UPPER LOW
CURRENTLY MOVING ACROSS NORTHERN NEW MEXICO/SOUTHERN COLORADO.
IMPRESSIVE SPEED MAX CURRENTLY ROUNDING THE BASE OF THE TROUGH.
WITH THAT THE DRY LINE HAS BACKED ALL THE WAY TO NEW MEXICO.
RECENTLY THE DRY LINE CAN BE SEEN SURGING BACK TO THE EAST FROM THE
KLBB RADAR AS HARD WEST WINDS BEGIN TO DEVELOP OFF THE DECK. WILL
NOT BE PUSHING THE DRY LINE TO THE EAST AS FAST AS THE NAM...AND
SLIGHTLY SLOWER THAN THE GFS. DRY LINE FORECAST AT THIS TIME WILL
BE APPROACHING THE WESTERN BORDER AT 7AM THEN FROM AND ALBANY TO
KSOA LINE AROUND 1 PM. THEN COLEMAN TO BRADY TO JUNCTION AROUND 7
PM. WITH THE AMOUNT OF FORCING FORECAST ALONG THE DRY LINE AND THE
APPROACH OF THE SPEED MAX. WILL LIKELY SEE THUNDERSTORMS BEGIN TO
DEVELOP BY MID MORNING. AT FIRST THEY MAY BE MORE LINEAR IN
NATURE...THEN AS THE DRY LINE BEGINS TO SLOW LATTER THIS AFTERNOON
WILL THREAT FOR MORE DISCRETE CELLS LOOKS TO INCREASE WITH THE
APPROACH OF ANOTHER JET STREAK IN THE SOUTHERN BRANCH OF THE JET.
EARLY SO THUNDERSTORMS IN THE MORNING WILL BE MORE LIKELY TO HAVE
SEVERE HAIL AND HIGH WINDS. THEN TRANSITION INTO SIGNIFICANT HAIL
WITH THE THREAT OF LARGE TORNADOES IN ABOUT THE EASTERN THIRD OF
THE FORECAST AREA. THREAT MAY CONTINUE THROUGH THE EVENING ACROSS
PORTIONS OF THE HEARTLAND AND THE HILL COUNTRY WITH THE APPROACH
OF THE SECONDARY JET STREAK AND ASSOCIATED VORT MAX. THUS WILL
FORECAST A SLIGHT RETREAT TO THE DRY LINE WITH THE APPROACH OF
THIS SECONDARY VORT MAX. RAIN CHANCES END ACROSS ALL THE AREA BY
WEDNESDAY AS EVERYTHING EXITS TO THE EAST.

ALSO WILL BE ISSUING WIND AND LAKE WIND ADVISORIES FOR THE STRONG
SOUTHWEST WINDS IN THE WAKE OF THE DRY LINE. RED FLAG WARNING
FORTHCOMING AS WELL FOR THE WESTERN PORTIONS OF THE AREA.

LONG TERM (THURSDAY-MONDAY)...MAJOR CHANGES TO THE EXTENDED WERE
CONFINED TO FRIDAY AND FRIDAY NIGHT AS A SMALL BUT POTENT UPPER
LOW COMES DOWN IN NORTHWEST FLOW AND BRINGS A FRONT. SO INCLUDED A
CHANCE OF POPS FOR FRIDAY INTO FRIDAY NIGHT...MAINLY ACROSS THE
NORTHEAST COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 83  54  76  47 /  30  10  10  10
SAN ANGELO 	 86  55  81  48 /  20  10   0   0
JUNCTION 	 83  58  83  47 /  30  40  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS
EVENING FOR BROWN-COLEMAN-CONCHO-HASKELL-JONES-MCCULLOCH-RUNNELS-
TAYLOR-TOM GREEN.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR COKE-FISHER-IRION-JONES-NOLAN-STERLING-TAYLOR-TOM
GREEN.

WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR COKE-FISHER-NOLAN-STERLING.

&&
Hazardous weather outlook, Apr 24, 5:34 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 AM CDT TUE APR 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
534 AM CDT TUE APR 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A CONTINUING CHANCE OF THUNDERSTORMS TODAY AS THE DRY
LINE MOVES EAST ACROSS WEST CENTRAL TEXAS. THERE IS A SLIGHT RISK
OF SEVERE WEATHER ALONG AND EAST OF A HASKELL...ABILENE...SAN
ANGELO...SONORA LINE...EXCEPT FOR A MODERATE RISK OF SEVERE
WEATHER ALONG AND EAST OF A BROWNWOOD TO SAN SABA LINE. THE MAIN
RISKS ARE LARGE HAIL...POSSIBLY AS LARGE AS BASEBALLS...AND
DAMAGING WINDS. ALSO...A FEW TORNADOES ARE POSSIBLE...ESPECIALLY
IN THE MODERATE RISK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY AND TONIGHT.

In the hours before

Special weather statement, Apr 24, 9:57 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
957 AM CDT TUE APR 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
168-169-241700-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-MENARD-KIMBLE-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA...
HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...
ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...
MENARD...JUNCTION
957 AM CDT TUE APR 24 2007

...SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS AFTERNOON...

AT 950 AM...RADAR SHOWED TWO LINES OF STRONG THUNDERSTORMS
PRODUCING HEAVY RAIN AND SOME PEA SIZE HAIL. THE FIRST LINE
STRETCHED FROM SWEETWATER TO NEAR BARNHART OR 35 MILES WEST OF
MERTZON. ANOTHER LINE OF STORMS EXTENDED FROM LAKE BROWNWOOD TO EL
DORADO.

THESE LINES OF SHOWERS AND THUNDERSTORMS HAVE FORMED IN ADVANCED
OF A COLD FRONT. THESE STORMS WERE MOVING EAST AT 15 MPH.

ANY ONE THESE STORMS COULD APPROACH SEVERE LIMITS AND PRODUCE
LARGE HAIL...AND DAMAGING WINDS THROUGH NOON.

BE SURE YOUR NOAA WEATHER RADIO IS IN GOOD WORKING ORDER. REMEMBER
MOBILE HOMES ARE NOT SAFE IN TORNADOES.

THE SAFE PLACES ARE IN AN UNDERGROUND STORM SHELTER...ABOVE GROUND
STORM SHELTER...OR THE INNERMOST ROOM LIKE
HALLWAYS...BATHROOMS...AND CLOSETS.

TXZ140-154-155-170-241700-
BROWN-MCCULLOCH-SAN SABA-MASON-
INCLUDING THE CITIES OF...BROWNWOOD...BRADY...SAN SABA...MASON
957 AM CDT TUE APR 24 2007

...LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE
THIS AFTERNOON...

TORNADIC THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
PRODUCE LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS...AND
POTENTIALLY STRONG TORNADOES.

AT 955 AM...A LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN AND PEA
SIZE HAIL EXTENDED FROM LAKE BROWNWOOD TO EL DORADO. THESE STORMS
WERE MOVING EAST AT 15 MPH AND ANY ONE OF THESE STORMS COULD
APPROACH SEVERE LIMITS BY NOON.

BE SURE YOUR NOAA WEATHER RADIO IS IN GOOD WORKING ORDER. REMEMBER
MOBILE HOMES ARE NOT SAFE IN TORNADOES.

THE SAFE PLACES ARE IN AN UNDERGROUND STORM SHELTER...ABOVE GROUND
STORM SHELTER...OR THE INNERMOST ROOM LIKE
HALLWAYS...BATHROOMS...AND CLOSETS.
Special weather statement, Apr 24, 10:57 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1057 AM CDT TUE APR 24 2007

TXZ127-241700-
TAYLOR TX-
1057 AM CDT TUE APR 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT FOR TAYLOR
COUNTY...

AT 1054 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 8 MILES SOUTH OF MERKEL...OR ABOUT 19
MILES WEST OF ABILENE...MOVING NORTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  VIEW BY 1105 AM CDT
  TYE AND DYESS AFB BY 1110 AM CDT
  WEST SIDE OF ABILENE BY 1120 AM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 7:40 PM CDTTornado WarningSJTFisher, Nolan50 min
Apr 23, 8:28 PM CDTTornado WarningSJTFisher, Nolan47 min
Apr 23, 9:06 PM CDTTornado WarningSJTFisher, Jones, Nolan, Taylor54 min
Apr 23, 9:58 PM CDTTornado WarningSJTJones32 min
Apr 24, 4:11 AM CDTLake Wind AdvisorySJTBrown, Coleman, Concho, Haskell, Jones, McCulloch and 3 more15 hr
Apr 24, 4:11 AM CDTWind AdvisorySJTCoke, Fisher, Nolan, Sterling15 hr
Apr 24, 4:13 AM CDTRed Flag WarningSJTCoke, Fisher, Irion, Jones, Nolan, Sterling and 2 more16 hr
Apr 24, 11:18 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels27 min
Apr 24, 11:47 AM CDTSevere Thunderstorm WarningSJTCoke, Runnels28 min
Apr 24, 11:51 AM CDTSevere Thunderstorm WarningSJTThrockmorton9 min
Apr 24, 11:57 AM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford, Taylor48 min
Apr 24, 12:15 PM CDTSevere Thunderstorm WarningSJTCoke, Coleman, Runnels30 min
Apr 24, 12:31 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton44 min
Apr 24, 1:29 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford31 min
Apr 24, 4:04 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch41 min
Apr 24, 4:39 PM CDTSevere Thunderstorm WarningSJTBrown51 min
Apr 24, 5:19 PM CDTSevere Thunderstorm WarningSJTSchleicher26 min
Apr 24, 5:25 PM CDTSevere Thunderstorm WarningSJTConcho, Tom Green50 min
Apr 24, 5:27 PM CDTSevere Thunderstorm WarningSJTBrown17 min
Apr 24, 5:39 PM CDTSevere Thunderstorm WarningSJTColeman36 min
Apr 24, 5:39 PM CDTTornado WarningSJTConcho, Tom Green36 min
Apr 24, 5:50 PM CDTSevere Thunderstorm WarningSJTCrockett, Sutton25 min
Apr 24, 6:06 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman24 min
Apr 24, 6:07 PM CDTSevere Thunderstorm WarningSJTMenard, Schleicher23 min
Apr 24, 6:13 PM CDTTornado WarningSJTColeman, Concho, McCulloch47 min
Apr 24, 6:15 PM CDTSevere Thunderstorm WarningSJTSchleicher, Sutton45 min
Apr 24, 6:21 PM CDTSevere Thunderstorm WarningSJTConcho, Menard, Schleicher24 min
Apr 24, 6:28 PM CDTSevere Thunderstorm WarningSJTBrown47 min
Apr 24, 6:46 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch29 min
Apr 24, 6:48 PM CDTTornado WarningSJTBrown27 min
Apr 24, 6:59 PM CDTSevere Thunderstorm WarningSJTBrown, McCulloch, San Saba46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.